Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Nov 2, 2015, 1:28 PM PST for Colusa County, Lake County, Yolo County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2015, 1:28 PM PST (21:28 UTC)
- Expired
- Nov 2, 2015, 4:30 PM PST
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colusa County, CA, Lake County, CA, Yolo County, CA
The radar
The Sacramento radar (KDAX), 81 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WGUS56 KSTO 022128
FFWSTO
CAC011-033-113-030030-
/O.NEW.KSTO.FF.W.0005.151102T2128Z-151103T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
128 PM PST MON NOV 2 2015
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN COLUSA COUNTY IN CENTRAL CALIFORNIA...
SOUTHEASTERN LAKE COUNTY IN CENTRAL CALIFORNIA...
NORTHWESTERN YOLO COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 430 PM PST
* AT 128 PM PST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE THE
ROCKY AND JERUSALEM FIRE BURN SCARS. UPWARDS OF A HALF INCH OF
RAIN HAS FALLEN OVER THE PAST 30 MINUTES. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
EXCESSIVE RAINFALL OVER THE ROCKY...JERUSALEM...AND VALLEY BURN
SCARS WILL RESULT IN DEBRIS FLOWS. THE DEBRIS FLOW CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MIDDLETOWN...LOCH LOMOND...ETTAWA SPRINGS...SEIGLER
SPRINGS...ANDERSON SPRINGS...ADAMS...WHISPERING PINES...HOBERGS...
FOREST LAKE...HIDDEN VALLEY LAKE...LOWER LAKE AND COBB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS. DO NOT TRY TO CROSS
FLOODED ROADWAYS OR CREEKS.
&&
LAT...LON 3885 12277 3904 12256 3902 12235 3890 12231
3885 12233 3883 12235 3886 12240 3881 12237
3880 12241 3870 12247 3869 12254 3874 12271
3883 12277
$$
EK/CEO1 follow-up statement
641
WGUS76 KSTO 030002
FFSSTO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
402 PM PST MON NOV 2 2015
CAC011-033-113-030004-
/O.CAN.KSTO.FF.W.0005.000000T0000Z-151103T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUSA CA-LAKE CA-YOLO CA-
402 PM PST MON NOV 2 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN COLUSA...SOUTHEASTERN
LAKE AND NORTHWESTERN YOLO COUNTIES IS CANCELLED...
THE HEAVY RAIN OVER THE VALLEY...ROCKY AND JERUSALEM FIRE BURN AREAS
HAS ENDED AS THE STRONGER THUNDERSTORMS HAVE SHIFTED SOUTHWARD.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. A FLASH
FLOOD WATCH REMAINS IN EFFECT THROUGH 800 PM PST DUE TO THE
POSSIBILITY OF SOME ADDITIONAL STORMS DEVELOPING OVER THE BURN AREAS.
.
LAT...LON 3885 12277 3904 12256 3902 12235 3890 12231
3885 12233 3883 12235 3886 12240 3881 12237
3880 12241 3870 12247 3869 12254 3874 12271
3883 12277
$$
EKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 2, 10:19 AM PST, 3 hours 9 minutes earlier.
Area forecast discussion, Nov 2, 10:19 AM PST, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1019 AM PST MON NOV 2 2015 .SYNOPSIS... Cool and wet weather continues as a Pacific storm system moves inland. It will bring the first significant snow event of the season to the High Sierra with widespread rain elsewhere. && .DISCUSSION... The first significant winter storm of the season is moving through the area, with the Winter Storm Warning on track. Snow is accumulating in the northern Sierra 6000 feet and above, with over 7 inches currently at Kirkwood. Very slippery roads are present over high mountain roads. Chain controls are in effect east of Kingvale on I80, from Twin Bridges east on Highway 50. The profiler at Sacramento shows snow levels currently at 5800 feet. These are expected to fall down to around 5000 feet later today, though with more showery, scattered precipitation in the afternoon as the main band with the front shifts southward. Moderate to heavy rain has fallen so far over much of the area, especially into higher terrain. Rainfall/liquid equivalent amounts exceeding 2 inches have been observed in the northern Sierra, with amounts over an inch in the foothills common. The Valley has seen a few hundredths to around a tenth of inch over the northern Sacramento Valley, to a third of an inch to an inch over the southern Sacramento and northern San Joaquin Valleys. Radar shows the main band of precipitation is shifting sound of I80 as the front shifts southward. Convective showers are developing behind the front north of I80, and expect to see more of these through the day. The potential for thunderstorms continues, so could see some locally heavy rain. This will continue concerns through for potential burn scar debris flows from recent burns such as the Butte fire. EK && .EXTENDED DISCUSSION (Friday THROUGH Monday) An upper level ridge will keep dry conditions through Saturday. As the upper ridge amplifies later this week across the West Coast, high temperatures will be several degrees above normal on Friday through Saturday. Next chance of rain might be possible on Sunday for the northern portions of our forecast area. There are some model differences regarding expected precipitation, as the ECMWF keeps our area dry on Sunday with trough and precip on Monday. We went with the middle of the road and kept Monday dry. IDM/JClapp && .AVIATION... Weather system bringing widespread showers across Northern California with VFR/MVFR conditions in Valley except for IFR in showers. MVFR/IFR conditions continue over the mountains. These conditions will likely continue today as heavier precipitation develops as the frontal system moves through later this morning. Breezy SW winds 20-30kts at 10K MSL, shifting N 15kts after 18Z. && .STO Watches/Warnings/Advisories... Winter Storm Warning until 10 PM PST this evening for West Slope Northern Sierra Nevada. &&
In the hours before
Local storm report, Nov 2, 9:16 AM PST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
916 AM PST MON NOV 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 E KYBURZ 38.78N 120.23W
11/02/2015 E1.06 INCH EL DORADO CA TRAINED SPOTTER
&&
IDMLocal storm report, Nov 2, 9:33 AM PST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
933 AM PST MON NOV 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HEAVY RAIN PACIFIC HOUSE 38.76N 120.50W
11/02/2015 E1.03 INCH EL DORADO CA TRAINED SPOTTER
OBSERVER LOCATION PACIFIC HOUSE.
&&
IDMLocal storm report, Nov 2, 9:36 AM PST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
936 AM PST MON NOV 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 SE RANCHO CORDOVA 38.58N 121.28W
11/02/2015 E0.38 INCH SACRAMENTO CA TRAINED SPOTTER
OBSERVER LOCATION RANCHO CORDOVA.
&&
IDMLocal storm report, Nov 2, 9:43 AM PST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
943 AM PST MON NOV 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 1 WSW KINGVALE 39.32N 120.45W
11/02/2015 E1.85 INCH NEVADA CA TRAINED SPOTTER
SPOTTER REPORTED A TRACE OF SNOW AT 6,200
FT. OBSERVER LOCATION KINGVALE.
&&
IDMLocal storm report, Nov 2, 12:18 PM PST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1218 PM PST MON NOV 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 E QUINCY 39.92N 120.90W
11/02/2015 E1.52 INCH PLUMAS CA TRAINED SPOTTER
OBSERVER LOCATION QUINCY.
&&
IDMThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 12:45 PM PST | Flash Flood Watch | STO | Lake, Solano | 5 hr |
| Nov 2, 3:33 PM PST | Special Weather Statement | STO | Solano | 42 min |
| Nov 2, 3:44 PM PST | Special Weather Statement | STO | Butte | 46 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.